View Full Version : SSRI Sexual Side Effects


Austinnou88
10-20-16, 09:47 PM
So Celexa has killed my Sex Drive and I've even tapered down but it's had little affect on helping.

Is there any Medications that you can take to help aid/reverse this side effect? I've heard Buspirone can help, and a few other medications as well.



Has anyone found anything or done anything that has helped?

Greyhound1
10-20-16, 11:34 PM
Not sure if you have ADHD or not but Adderall greatly increased my sex drive and significantly raised my testosterone levels. My Dr. wasn't sure why but my T levels went from borderline low to well into the normal range.

My levels were over double after 1.5 years on Adderall.

Austinnou88
10-21-16, 02:58 AM
Well I'm currently taking Adderall XR 15mg.

In the beginning i'd say it increased my sex drive, but after adding Celexa to the mix it's decreased it drastically!

So far I'm leaning toward asking my physiatrist about My Buspar or something else.

Joker_Girl
10-24-16, 11:28 AM
I feel your pain.
Most antidepressants have this effect on me as well.
Worse, if I actually get in the mood, I frequently am unable to "finish".
Celexa, I found to be bad about it, and Paxil was the worst.
But I suppose it depends on the person.
I did take wellbutrin and found it did not cause this problem. However, it didn't work for me as far as depression.
Cymbalta worked well and did not cause me trouble, but our insurance decided it wasn't going to cover it. We have switched insurance, and I'm tempted to try to go back on it.
I'm presently on Effexor, which up to about 150 mg a day, I can usually still find "relief", but not always. More than that, and it's basically all numb. My husband is on it, too, but a smaller dose. He has generally lost his sex drive as well due to antidepressants.

As depressing (haha...the irony) as it sounds, I can't remember the last time we had really GOOD, SATISFYING, FUN sex, that didn't involve one or both of us not really being into it, or having trouble getting off. It has to be at least a year or more.

We maintain a loving connection, but are behaving pretty much like roommates who happen to be best friends and of the opposite sex. It's sad. And it's 100% related to antidepressants. :(

The doctor gave me some samples of cialis a couple years back for my "problem". It DID make me ridiculously horny, but I couldn't get off, so I was EXTREMELY frustrated. I don't know if it would work better for a guy, but I don't recommend it if you are a female.

Talk to the doctor because there are DEFINITELY ones that are worse about the than others.

aeon
10-24-16, 06:24 PM
So Celexa has killed my Sex Drive and I've even tapered down but it's had little affect on helping.

Is there any Medications that you can take to help aid/reverse this side effect?

Bupropion/Wellbutrin as a replacement for, or adjunct to, your med therapy may be of help or a solution.

Bupropion/Wellbutrin does not have sexual side effects aside from sometimes increasing libido, and negating the libido-reducing effects of other antidepressants.


Cheers,
Ian

Little Missy
10-24-16, 06:34 PM
I always found it odd that the treatment for depression would consist of medications that obliterated the joy of sex.

aeon
10-24-16, 07:18 PM
I always found it odd that the treatment for depression would consist of medications that obliterated the joy of sex.

Iíve been so clear, direct, and forward with my doctor about this issue that he knows to not even suggest a medication with negative sexual side effects unless it is a matter of life or death.

And he knows that even if he prescribes them, I likely wonít take them.

Finding it odd...now thereís an understatement. :yes:

SSRIs/SNRIs never did anything for me anyway, save make me gag uncontrollably and make me so spacey that I was a danger to myself and everyone around me.

When Iíve got other stuff to be depressed about...I donít want orgasms that feel like a painful tickle to be on the list. (Iím looking at you, fluoxetine).


Cheers,
Ian

Little Missy
10-24-16, 08:54 PM
Yeah, I remember staring at the ceiling thinking, "Now what was that 800 number so I can order those shoes I really liked at Neiman's...?"

:lol: